MAUDE Adverse Event Report: DEPUY SPINE INC EXPEDIUM SPINE SYSTEM OPEN LATERAL BAR CONNECTOR STANDARD 5.5.; ORTHOSIS, SPINAL PEDICLE FIXATION

DEPUY SPINE INC EXPEDIUM SPINE SYSTEM OPEN LATERAL BAR CONNECTOR STANDARD 5.5.; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 179790001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Procode: nkb, osh, mnh, kwq, kwp.Device available for evaluation: complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in austria as follows: it was reported that on (b)(6) 2021, the patient was treated with corrective spondylodesis th3-ilium therapy, including an open lateral bar connector standard to connect the expedium iliosacral implants.According to the surgeon, all expedium locking innies were fitted with the correctly adjusted torque handle together with the torque shaft and the counter-holder.Since the locking innies on both sides of the open lateral bar connector standard came loose from their threads postoperatively and the "cocr exp rod 480mm" was removed from the screw heads of the connector as a result, a revision was necessary.This was carried out on (b)(6) 2022.The open lateral bar connector standard was removed and connected to the "cocr exp rod 480mm¿ by placing a pelvic crossbar on both sides and locked with the locking innies.There were no known complications after the revision care on (b)(6) 2023.This report involves one expedium spine system open lateral bar connector standard 5.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that exp 5.5 ti open lat conn bar s had detaching the bar from the lateral bar connector.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for exp 5.5 ti open lat conn bar s.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D10: date of concomitant therapy is (b)(6), 2021.

Brand Name
EXPEDIUM SPINE SYSTEM OPEN LATERAL BAR CONNECTOR STANDARD 5.5.
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16362509
Report Number1526439-2023-00237
Device Sequence Number7543908
Product Code MNI
UDI-Device Identifier10705034082714
UDI-Public(01)10705034082714
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179790001
Device Catalogue Number179790001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer02/18/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 TI OPN ILIAC CN 60MM; 5.5 TI OPN ILIAC CN 60MM; MMSI ROD STABILIZER; SINGLE-INNER SETSCREW; TORQUE WRENCH; VIPER2 STRAIGHT ROD480MM, COCR; X25 FINAL TIGHTENER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR
Patient SexFemale